MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME NAV SHAFT ASSY; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC VIPER PRIME NAV SHAFT ASSY; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 286750131N
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the screw could no longer be released from the viper prime screwdriver.There was no surgical delay and no medical intervention required.The procedure was successfully completed.This report is for one (1) viper prime nav shaft assy this is report 2 of 2 for complaint(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9, d4 (lot), d4 (expiry date) corrected: d4 (primary udi number) h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the screwdriver and screw were observed that the devices were returned coupled with significant wear marks.In the functional test, a higher-than-normal force was required for disassembly; however, the devices were successfully separated without issue.Upon inspection, no damage was found on the threads where the devices are fastened, and therefore, the alleged issue could not be confirmed.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was unconfirmed as the observed condition of the viper prime nav shaft assy would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review (dhr); a review of the receiving inspection (ri), viper prime nav shaft assy was conducted identifying that lot number was mf4407503 released in two batches.Batch 1: lot qty (b)(4) units were released on 29 jun 2020 with no discrepancies.Batch 2: lot qty (b)(4) units were released on 11 jun 2020 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME NAV SHAFT ASSY
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
8472871282
MDR Report Key20182584
Report Number1526439-2024-02351
Device Sequence Number8930824
Product Code OLO
UDI-Device Identifier10705034507781
UDI-Public(01)10705034507781(10)MF4407503
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286750131N
Device Lot NumberMF4407503
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/17/2024
Supplement Date Received by Manufacturer09/18/2024
10/16/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date09/26/2024
10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown